Learn from patients with pain similar to yours

CatchMyPain Community and Pain Diary App to manage chronic illness

Well something else that I'll just have to get used to!

Mar 01, 2017 3:51 AM

Well I've been to see my Dr about the fact I've been getting pain in my ear (different pain to my TN pain), the nausea, dizziness and being unsteady on my feet. He looked in my ears and the left one (the painful one) is slightly more red than the right one but it doesn't look like an infection....surprise!....and he said looking back over my notes I've been to every doctor in the surgery about it and that it may be something that I'm going to learn how to live with it!?!
I've been to ENT several times over the years about this....I get vertigo a lot....and they always say there's nothing they can do but I've always been lucky that it seems to go away after a while.
The last year I've been getting vertigo symptoms more frequently and closer together with this bout hanging around since Christmas.
The combination of the TN pain, the meds I'm on and the fact it's not something new means that it's something that looks like it's here to stay for a good while. Prochlorperazine isn't helping much anymore and betahistine has never worked very well at all so the Dr has now given me promethazine to try.....we'll see how this goes!

Mar 01, 2017 4:06 AM

I'm sorry Sezzy you have something else now you have to deal with.

Mar 01, 2017 4:39 AM

Oh Sezzy, you must feel well and truely fed up right now. One more thing to try and learn how to deal with, I feel for you.

Mar 01, 2017 5:02 AM

Thanks guys your support means the world to me x

I am Cinders soo very much fed up, it just feels like it's one thing after another lately but such is life!!!

I hope you both are feeling well today? Xx

Mar 01, 2017 5:43 AM

I'm sure you will learn to cope somehow Sezzy, you come across as a very strong person. Take some time to mull it over and I'm sure you will come up with some kind of coping strategy. Try to take it easy for a few days if possible, I know you have a family to look after.

Personally im at the beginning of a flare up, so feeling much sorer than normal, but, like most of us on here I'm thinking of the jobs I need to get done, lol. There's never an end to the jobs we can find and feel it's necessary to do them right now is there? xx

Mar 01, 2017 5:56 AM

I'm sorry

Mar 01, 2017 6:32 AM

Sezzy you seem to be very strong. I am OK except for my back. I don't know what I did but I did it good. I have lumbar strain and sciatica pain. I don't understand the report on my xray. It said I have a vertebrae at L-5 fell and is touching bone on spine. That's my interpretation. I don't remember the terminology.

Mar 01, 2017 8:22 AM

I try to be strong and sometimes it works but sometimes I need to have a pity party like today!.....I need to process the fact that I'm unlikely to experience long lengths of time without the vertigo stuff from now on. I've lived with tinitus constantly since I was 16/17 years old and I haven't had true silence since and thro the years I've learned to live with it, it's become a soothing sound, something that's always there and never changes....it gets louder in times of stress but the noise of it never changes and I think that's the comforting bit?
I think that as I've suffered with vertigo for soon long on and off I should be able to rearrange thinking a little to accept it and put it on a back burner to deal with as and when I need to.
I'm thankful that my hearing hasn't been affected by all of this so that's something.

Cinders I hope this flare doesn't last too long or isn't as painful for you. Take it easy and be kind to yourself, the jobs will still be there tomorrow xx

Oh no Animallover2 that doesn't sound good at all hopefully your Dr will be able to explain it all to you and that they'll be able to do something that will help ease your pain xx

Mar 01, 2017 8:30 AM

Be good to yourself❤

Mar 01, 2017 7:36 PM

You probably already do this but water makes a huge impact on our inner ear system. And those meds Doctor is prescribing dehydrate. So lots of water if you can may help a little with the dizziness. I agree that you are strong and will find your own way to cope. Gentle hugs to you too.

Mar 01, 2017 7:46 PM

I already drink a lot of water anyway and I always have but now I drink more but I need to be careful not to drink too much as I ended up in hospital not only because of the pain but also I drank soo m uy h

Mar 01, 2017 9:24 PM

I'm new to the community, but I'm truly sorry to hear about your new problem. I know what it's like to having issues on top of issues. Keep your head up and don't let this beat you. Thoughts and a lot of prayers for you.

Mar 01, 2017 11:01 PM

Thank you Hummingbird, I need to process this and let my feelings flow so I can grieve and then sort my feelings out. It's gonna take me a little to sort out

Mar 02, 2017 6:12 AM

Must of been in a deep painsomnia moment writing my reply to Tamtoad sorry!
I think what I was going to say is that I do drink a lot of water but I also need to be careful not to over do it because the first time I was admitted to hospital with the pain from my TN, my sodium levels were so low and they had to restrict my water consumption because the amount of water I drank pretty much diluted my blood!
It's ok to drink a lot of water but if you drink too much you basically dilute your blood and can cause a whole lot more problems.
In my case I'd pretty much washed all the salt out of my body and they had to get my sodium levels up quickly because if you go too long with very low levels of salt means you can end up with permanent neurological damage!

Mar 02, 2017 8:57 AM

It's really scary when you stop and think about it, its not only drinking too much water but some meds also interfere with what your body absorbs food wise and vitamin and mineral wise so I had it double whammy or so the doctors said!
I drink between 4-5 liters of water on average a day and that's without adding any of my herbal teas I also drink

Mar 02, 2017 10:33 PM

Sezzy have u tried a chiropractor? I know it sounds weird but if you get a good one that knows what they are doing they might be able to help u. My chiropractor is a miracle worker and one of the only reasons I'm still mobile today.

Mar 03, 2017 1:16 AM

I'll have to look into it but money's tight atm so it will have to wait. Thank you

Mar 03, 2017 1:29 AM

Big (gentle) hugs xx

Mar 03, 2017 6:21 AM

Sezzy, have you been to a cardiologist? I have Nuerocardiogenic syncope and it can present itself as virtigo when standing and you pass out. They would have to do a tilt table testing to see if your positive or not. I passed out alot because I couldn't sit down fast enough and yes I would get dizzy and nauseated from it! I am on medication now to help control it. Now the ear pain it wouldn't explain that , but it can explain everything else.

Mar 03, 2017 8:40 AM

I've never been tested for anything like that, I'm booked to see my Dr at the end of the month (she's fully booked till then and I don't want to see a different Dr when she knows me).
I've not passed out with it yet but my worst times are going from laying to sitting and sitting to standing, I normally have to hold on to something to be able to get up slowly so I don't meet the floor!
The pain I'm not sure it could be the TN flaring making the pain worse there and I've been fighting off a migraine today where it starts in my left ear and goes over my left eye....I've managed to keep it at headache level so far.
As I've had very few migraines since I got TN I almost forgot how they started and it always started in my ear so I think that's why I've had the pain in my ear as it always started building up a few days before the migraines came 😕

Sorry I'm rambling and ranting I have no one I can talk to here as most just tell me to push thro and stop moaning and the ones who don't say that and do listen start to worry more about me than they need too.....

Last night was my second night on these promethazine tablets and I'm feeling really tired and shaky today but I'll give them a few more days to see how it goes. The Dr wanted me to take 1 at night and 1 in the morning but I thought I'd just try at night to see how it goes because they make you drowsy and I can't be like that in the day when I have to do the school run but it has reduced the nausea and dizziness a bit.

Sjogrenspain77 what meds do the give you for the Nuerocardiogenic syncope? What is it?

Ready to start relieving your pain?

Join Community